A warning was issued this week by the FDA for the very popular pain reliever Acetaminophen. This does not mean you should panic or throw away every bottle in the house. Actually, very little should change in how you medicate you and your little ones ... because they've made exceptionally clear that the benefits of the drug outweigh the possibility of this side effect affecting you. Still, they are alerting the public because although rare, it can be fatal.

So what should you be looking for? Skin rashes and blisters. And again ... this is rare. But it has happened -- and so you should be in the know!

The FDA states that:

... possible reactions to acetaminophen include three serious skin diseases whose symptoms can include rash, blisters and, in the worst case, widespread damage to the surface of skin. If you are taking acetaminophen and develop a rash or other skin reaction, stop taking the product immediately and seek medical attention right away.

More from The Stir: That Calcium Supplement Might Be Killing You

So basically -- you shouldn't really change the way you do things. But it is important you know about this ... because we need to be educated about what we put in our bodies and the possible side effects these things can have on us. If you or your kids break out in any kind of rash while taking this medicine, stop taking it and contact your doctor immediately. 

So still take acetaminophen for that fever, those aches and pains, or your hangover (at least it's always helped my hangovers!) -- just be aware of how your body reacts.

Acetaminophen is such a staple in our medicine cabinets ... do you have it in yours?

 

Image via The Consumerist/Flickr